Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 331, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 28, 2004, 8:26 PM CDT for Kaufman County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2004, 8:26 PM CDT (01:26 UTC)
- Expired
- Jul 28, 2004, 9:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Kaufman County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 93 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 425 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 290126 SVRFTW TXC257-290230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 825 PM CDT WED JUL 28 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KAUFMAN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 930 PM CDT * AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER FORNEY...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TERRELL AROUND 840 PM CDT HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3282 9650 3262 9652 3269 9608 3285 9608 $$ 92
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 5:51 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 28, 5:51 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 551 PM CDT WED JUL 28 2004 .AVIATION... MULTIPLE ROUNDS OF THUNDERSTORMS POSSIBLE FOR METROPLEX AIRPORTS THIS EVENING. BEHIND THE CURRENT BATCH ARE MORE STORMS MOVING UP FROM THE SOUTHWEST...THEY ARE ABOUT 90 MILES OUT AND SHOULD ARRIVE ABOUT 10 PM. THESE STORMS ARE SURFACE BASED AT THIS TIME. BY 10 PM THEY SHOULD EITHER WEAKEN TO SHOWERS OR BECOME ELEVATED. MODELS DIFFER GREATLY ON PROGRESSION OF THIS SYSTEM. ETA GIVES A BREAK OVERNIGHT BEFORE DEVELOPING MORE PRECIP TOMORROW. GFS AND MESOETA KEEP PRECIP GOING ALL NIGHT. GFS OVERPLAYED PRECIPITATION BADLY YESTERDAY SO MAY LEAN MORE TOWARDS MESOETA SOLUTION. WINDS WILL BE PREDOMINATELY SOUTH TO SOUTHEAST TONIGHT BUT WILL BE SWITCHY AS THUNDERSTORMS MOVE THROUGH...RETURNING TO SOUTH WHEN THE STORMS GO BY. CEILINGS WILL BE VFR THIS EVENING EXCEPT NEAR CONVECTION...BUT AS ATMOSPHERE CONTINUES TO BE SOAKED AND OVERNIGHT COOLING OCCURS EXCEPT CEILINGS TO DROP DOWN TO NEAR IFR BY MORNING. WACO BEING SPARED AT THIS TIME AND WILL CONTINUE WITH THAT. MOST LIKELY THUNDER FOR THEM IS ABOUT 7 HOURS OUT CURRENTLY AND SHOULD NOT SURVIVE LONG ENOUGH TO GET THERE...BUT EXPECT THEM TO SEE POSSIBLE THUNDER TOMORROW MORNING. WILL HAVE TO WATCH FARTHER SOUTH THIS EVENING THOUGH...BECAUSE A FEW OUTFLOW BOUNDARIES ARE LOCATED DOWN NEAR KILLEEN AND THEY COULD GENERATE SOMETHING. CEILINGS AT WACO SHOULD REMAIN HIGHER...MORE LIKE VFR WITH MVFR IN THE MORNING AND MAYBE IFR DURING THUNDERSTORMS. && .PREV DISCUSSION... 215 PM A BLUE MOON WILL OCCUR THIS SATURDAY...JULY 31. NON-TYPICAL SUMMER-TIME UPPER TROUGH EXTENDS FROM BIG BEND AREA INTO CENTRAL CANADA AND WILL PROVIDE SIGNIFICANT RAINFALL AND BELOW NORMAL TEMPERATURES FOR NORTH TEXAS OVER THE NEXT TWO DAYS. DRIVING FORCE FOR CONVECTION IS VERY MOIST TROPICAL FLOW....HIGH PW/S AROUND 2 INCHES...APPROACHING NEW MEXICO SHORT WAVE AND A 300/250MB SPEED MAX OVER NORTHERN ARIZONA. LI/S ARE IMPROVING AS EVIDENT BY STRONG CONVECTION OVER OUR NORTHWESTERN COUNTIES MORNING... NEWLY DEVELOPED CONVECTION OVER THE EDWARDS PLATEAU...AND CONVECTION MOVING OUT OF THE HOUSTON AREA. THETA-E RIDGE JUST TO OUR WEST AND SHOULD INCH CLOSER OVERNIGHT AND PROVIDE ADDITIONAL ENERGY FOR CONVECTION. HAVE ISSUE A FLASH FLOOD WATCH FOR AREAS NORTHWEST OF A EASTLAND...WEATHERFORD...ROCKWALL LINE FOR TONIGHT. TRAINING WILL OCCUR OVER THE NORTHWEST COUNTIES THROUGH THIS EVENING...THEN SHOULD SLIDE EAST OVERNIGHT AND TOMORROW. WILL BEGIN TO WIND DOWN THE CONVECTION BY FRIDAY WITH LINGERING ACTIVITY OVER THE SOUTHERN COUNTIES INTO SATURDAY. TURNING DRY AND WARMER NEXT WEEK AS THE UPPER TROUGH MOVES TO THE MISSISSIPPI RIVER VALLEY AND UPPER RIDGE BUILDS OVER THE SOUTHERN AND CENTRAL ROCKIES AND EVENTUALLY INTO TEXAS BY MID WEEK. HAVE UNDERCUT MOS HIGHS DUE TO PRECIPITATION COVERAGE AND DURATION NEXT TWO DAYS. NGM MOS POPS SEEM TOO LOW THUS FEEL BETTER RIDING WITH MAV AND ETA MOS NUMBERS. 75 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 74 85 73 91 / 90 70 40 20 WACO, TX 75 89 73 93 / 60 70 60 40 PARIS, TX 70 84 71 88 / 80 80 50 30 DENTON, TX 72 84 72 90 / 90 80 40 20 MCKINNEY, TX 72 84 73 89 / 90 80 40 20 DALLAS, TX 74 85 74 91 / 90 70 40 20 TERRELL, TX 73 85 73 90 / 60 70 60 40 CORSICANA, TX 74 88 74 92 / 60 70 60 40 TEMPLE, TX 75 90 74 93 / 60 70 60 40 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH TONIGHT FOR ZONES TXZ091>093...TXZ100>104...TXZ115>120...TXZ129. &&
Hazardous weather outlook, Jul 28, 3:45 PM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT WED JUL 28 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 345 PM CDT WED JUL 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... ...FLOOD WATCH THROUGH TONIGHT ALONG AND NORTHWEST OF AN EASTLAND... TO WEATHERFORD...TO ROCKWALL...TO SHERMAN LINE... THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT FOR ALL OF NORTH TEXAS...WITH THUNDERSTORMS LIKELY ALONG AND NORTH OF INTERSTATE 20. HEAVY RAIN AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN WEATHER HAZARDS. A FEW STORMS THIS EVENING MAY PRODUCE WIND GUSTS OF 40 TO 50 MPH. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE LIKELY THURSDAY. LOCALLY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN WEATHER HAZARDOUS. THUNDERSTORM CHANCES WILL DECREASE THURSDAY NIGHT...BUT WILL BE REMAIN AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS THROUGH SUNDAY. LIGHTNING WILL BE THE MAIN WEATHER HAZARD FROM THESE STORMS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THURSDAY MORNING FOR RAINFALL OR FLOODING REPORTS.
In the hours before
Local storm report, Jul 28, 5:24 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
524 PM CDT WED JUL 28 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 1 NE HASLET 32.97N 97.33W
07/28/2004 TARRANT TX LAW ENFORCEMENT
TREE DOWN ON WESTPORT PKWYLocal storm report, Jul 28, 6:24 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
624 PM CDT WED JUL 28 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG LEWISVILLE 33.04N 96.98W
07/28/2004 DENTON TX LAW ENFORCEMENT
NUMEROUS TREES REPORTED DOWN IN LEWISVILLE, TIME
ESTIMATEDLocal storm report, Jul 28, 7:22 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
722 PM CDT WED JUL 28 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0713 PM HAIL MESQUITE 32.77N 96.60W
07/28/2004 DALLAS TX MESQUITE PD
MESQUITE PD REPORTED GOLFBALL SIZE HAIL AND NUMEROUS
POWER LINES DOWN ACROSS THE CITYSpecial weather statement, Jul 28, 7:25 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 725 PM CDT WED JUL 28 2004 TXZ120-121-290115- KAUFMAN-ROCKWALL- 725 PM CDT WED JUL 28 2004 ...SIGNIFICANT WEATHER UPDATE... STRONG THUNDERSTORMS ARE DEVELOPING IN EASTERN DALLAS COUNTY. THESE STORMS HAVE A HISTORY OF QUICKLY GROWING...PRODUCING HAIL UP TO GOLF BALL SIZED AND GUSTY WINDS TO NEAR SEVERE LEVELS...AND THEN QUICKLY WEAKENING. A NEW STORM HAS JUST FORMED IN SOUTHEASTERN DALLAS COUNTY NEAR HUTCHINS THAT IS EXPECTED TO MOVE EAST TO NORTHEAST TOWARDS ROCKWALL AND KAUFMAN COUNTIES. A SEVERE THUNDERSTORM WARNING MAY BE REQUIRED WITHIN THE NEXT HOUR IF ONE OF THESE STORMS THREATENS. 84
Special weather statement, Jul 28, 8:19 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 819 PM CDT WED JUL 28 2004 TXZ121-290215- KAUFMAN- 819 PM CDT WED JUL 28 2004 ...SIGNIFICANT WEATHER UPDATE... AT 819 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF HEATH...OR 3 MILES EAST OF FORNEY...MOVING NORTHEAST AT 20 MPH. CRANDALL...FORNEY...KAUFMAN...KEMP...MABANK AND TERRELL ARE IN THE PATH OF THIS STORM. MARBLE-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. THIS STORM WILL BE MONITORED CLOSELY AND IF IT INTENSIFIES...A SEVERE THUNDERSTORM WARNING WILL BE ISSUED.
Special weather statement, Jul 28, 8:22 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE FORT WORTH TX 822 PM CDT WED JUL 28 2004 CORRECTED CITIES IN THE PATHCAST TXZ121-290215- KAUFMAN- 822 PM CDT WED JUL 28 2004 ...SIGNIFICANT WEATHER UPDATE... AT 822 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF HEATH...OR 5 MILES EAST OF FORNEY...MOVING NORTHEAST AT 20 MPH. FORNEY AND TERRELL ARE IN THE PATH OF THIS STORM. MARBLE-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. THIS STORM WILL BE MONITORED CLOSELY AND IF IT INTENSIFIES...A SEVERE THUNDERSTORM WARNING WILL BE ISSUED. 84
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:37 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 53 min |
| Jul 28, 10:12 PM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| Jul 28, 10:36 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 54 min |
| Jul 29, 12:55 AM CDT | Flash Flood Warning | FWD | Dallas, Ellis | 3 hr |
| Jul 29, 1:00 AM CDT | Severe Thunderstorm Warning | FWD | Hill | 75 min |
| Jul 29, 3:46 AM CDT | Flash Flood Warning | FWD | Dallas, Ellis | 3 hr |
| Jul 29, 4:22 AM CDT | Flash Flood Warning | FWD | Johnson, Tarrant | 3 hr |
| Jul 29, 7:00 AM CDT | Flash Flood Warning | FWD | Johnson, Tarrant | 3 hr |
| Jul 29, 7:12 AM CDT | Flash Flood Warning | FWD | Dallas, Ellis | 3 hr |
| Jul 29, 9:28 AM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.